1
Medical Questions > Conditions and Diseases > Allergies Forum

Two UTI's per year , round red rash

Must Read
What causes allergies? We review risk factors and common allergens in this intro to allergies section....
What causes an allergy? Who is more likely to develop allergies? More here....
Which allergy symptoms are serious signs of allergic reaction and which are merely bothersome? Common types of allergy symptoms and allergic reactions here....
User Profile
I have about two UTI's per year. With the last one, a round red hot rash appeared on my lower left calf. Now, I have another UTI and I awoke this morning with another round hot red rash in the same area. How can a rash on my leg be connected to a UTI and should I be conerned?

I took one Septra about 12 hours ago.

Thank you.


Did you find this post helpful?
|

User Profile
replied July 21st, 2010
Allergies Answer A14479
Hi and welcome to the forum! I am glad that I can help you.

You want to know the cause of the symptoms that you experience.

Certain individuals are more reactive to different substances and are prone to allergies. All medications including antibiotics may cause allergies. The allergy is characterized by a rash or urtica.

According to the data that you described, it is likely that the rash is due to an allergy to the combination of trimetoprim and sulfomethoxazole. You may consider stopping the treatment with this medication and avoid any additional usage of the same. Have a bacterial culture with an antibiogram taken from a urine sample. You may also need to take antibiotics according to the antibiogram results, but avoid the combination of trimetoprim and sulfometoxazole.

Please keep in mind that I provide medical information only. I am not able to diagnose medical conditions online. Please contact your doctor for further advice and information about diagnosis and treatment options.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Allergies , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.